Tooth abscess and coimplications

Patient

Q: Hello, I have a problem that started about 2 months ago , I had a tooth abscess and I started taking antibiotics and augmentine (1000 mg) twice a day . The tooth abscess calmed for about 10 days so I stopped taking augmentine and then when it came back I got back on medicine 500 mg twice a day . So overall I took about 55000 mg augmentine in 2 months . Now im experiencing a mild headache that stays all day long and increases with movement . It's not a severe headache and I barely feel it during the day but it brings discomfort with movement . I cannot keep my balance for too long if I'm standing in one place for 5 to 10 mins. The doctor asked me to take augmentine for 4 more days which ends tomorrow . The headache happens day in day out and it only began 5 days ago . And the abscess is still there . Thank you for your time I hope that you can help me

Doctor

A:   Hello,
Thank you for your query at AskTheDoctor.com

I understand your concern.
Firstly, the abscess should have settled by now, so the augmentin mostly did not work.
The headache could be due to vascular migraine or could also be due to side effects of the antibiotic which includes gastric upset, nausea, headache, e.t.c

I will advise you to talk to your physician and ask him whether continuing Augmentin makes sense as the abscess is not responding to it. In such cases, Tab. Cefotaxime 200 mg twice daily will be a better option for 7-10 days. Regarding the headache, you can take Tab. Advil 400 mg twice daily for 3-5 days till the headache subsides.

Hope this was helpful,
Regards

Related Q&A

Q: I have a birth mark on my penis that goes up to the foreskin. Why does it feel like it has dried out and has gone a ...

Q: I am 44, male, 20% overweight. My tailbone has been causing me pain - off and on - for the last eight months, when I ...

Q: One of the findings on my MRI report is: "A rudimentary disc space exists at the junction of the base of the odo...

Q: I have had a chronic cough since April. Treated for Allergy, Gerd, Post Nasal drip. Family Doctor, ENT, Pulmonologist...

Q: Since my doctor discontinued clonazepam and diazepam for severe anxiety I have hardly eaten in 4 months. In the last...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews